Can Claritin D Raise Your Blood Pessure Permanently?

Question

Asked by Demeter

Can Claritin D Raise Your Blood Pessure Permanently?

I'm a 46 year old female, 5ft 2inch and 50 lbs overweight. I've had excellent blood pressure all my life until now. I started taking Claritin D for allergies about three or four months ago and I noticed I'd get jittery/hyper for awhile then level out. About a week ago my gyno was concerned about my blood pressure for it's always been normal. I can only guess it's from the Claritin D. However, I stopped taking it once my doc mentioned his concern, but I still get the weird jittery feelings. I can feel my pulse quite easily on my wrist now while before I could hardly find it! Is it possible that Claritin D could raise my blood pressure permanently??

Answer

Hi Demeter,

Claritin D causes vasocontriction of the blood vessels and may impact blood pressure. I encourage you to make diet and lifestyle changes to promote a lower blood pressure and continue to work with your physician to monitor your blood pressure to ensrue it returns to normal levels.

All the best,

Lisa Nelson RD

7 Natural Ways to Lower Blood Pressure

Answered by Lisa Nelson, RD, LN